MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter's facility name is (b)(6) university; reported here as facility name exceeded character limit for designated field.Block h6: imdrf device code a0414 captures the reportable investigation finding of stent barb torn.Block h11: a flexima biliary stent with delivery system was received for analysis; the stent was not returned.Visual and microscope examination of the returned device found the guide catheter was kinked and accordioned, the push catheter suture hole was torn, the stent barb was torn and deformed.No other problems were noted with the stent and delivery system product analysis confirmed the reported events of stent failure to deploy, catheter - guide kinked and device use of device issue - user error.Taking all available information into consideration, the investigation concluded that it is likely due to factors encountered during the procedure such as the physician's technique, and the force applied when trying to deploy the stent, which limited the performance of the device and contributed to the reported events and observed problems.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was in the delivery system during the attempted deployment as the instructions for use (ifu) states, "warning if the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." the physician did not follow the steps cited in the instruction for use (ifu); therefore, a review and analysis of all available information indicated that the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the common bile duct to treat a biliary stone stenosis during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.During the procedure, the stent was stuck and could not be deployed.Another of the same device was used to complete the procedure.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: it was reported that the guidewire was in the delivery system during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "warning if the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the stent barb was torn.Please see block h11 for the full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20682486
Report Number3005099803-2024-05772
Device Sequence Number12570110
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public08714729162575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539260
Device Catalogue Number3926
Device Lot Number0033487289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight63 KG